Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS Northern Indiana

February 24, 2011

NWS Northern Indiana issued this small craft advisory at Feb 24, 2011, 5:08 AM EST. It took effect at Feb 24, 2011, 7:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 5:08 AM EST (10:08 UTC)
In effect from
Feb 24, 2011, 7:00 PM EST
Expired
Feb 25, 2011, 7:27 PM EST
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS73 KIWX 241008
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 AM EST THU FEB 24 2011

LMZ043-046-241815-
/O.NEW.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
508 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 9 PM EST FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS
  TONIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO
  15 KNOTS LATE IN THE AFTERNOON.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...THEN 5 TO 8 FEET FRIDAY
  SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
050 
WHUS73 KIWX 241546
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EST THU FEB 24 2011

LMZ043-046-242345-
/O.CON.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 PM EST FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS
  TONIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO
  15 KNOTS BY FRIDAY EVENING.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...THEN 5 TO 8 FEET 
  FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
403 
WHUS73 KIWX 242320
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST THU FEB 24 2011

LMZ043-046-250730-
/O.CON.KIWX.SC.Y.0012.110225T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 PM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS AFTER
  MIDNIGHT...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10
  TO 15 KNOTS BY FRIDAY EVENING.

* WAVES: BUILDING TO 3 TO 6 FEET TONIGHT...THEN 4 TO 7 FEET
  FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
346 
WHUS73 KIWX 250312
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EST THU FEB 24 2011

LMZ043-046-251115-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1012 PM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST FRIDAY. 

* WINDS: NORTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...BECOMING NORTH FRIDAY MORNING AND DIMINISHING TO 10 TO
  15 KNOTS BY FRIDAY EVENING.

* WAVES: BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN 4 TO 7 FEET 
  FRIDAY SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
189 
WHUS73 KIWX 250921
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EST FRI FEB 25 2011

LMZ043-046-251730-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
421 AM EST FRI FEB 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* WINDS: NORTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...
  BECOMING NORTH LATE THIS MORNING AND DIMINISHING TO 10 TO 15
  KNOTS BY THIS EVENING.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET BY EARLY SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
176 
WHUS73 KIWX 251636
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EST FRI FEB 25 2011

LMZ043-046-260045-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1136 AM EST FRI FEB 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* WINDS: NORTH TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS... BECOMING
  NORTH LATE THIS MORNING AND DIMINISHING TO 5 TO 10 KNOTS BY
  THIS EVENING.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 2 FEET BY EARLY 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
137 
WHUS73 KIWX 252134
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EST FRI FEB 25 2011

LMZ043-046-260200-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 PM EST FRI FEB 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS DIMINISHING TO 5 TO 10 KNOTS THIS
  EVENING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
145 
WHUS73 KIWX 260027
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EST FRI FEB 25 2011

LMZ043-046-260130-
/O.CAN.KIWX.SC.Y.0012.000000T0000Z-110226T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
725 PM EST FRI FEB 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY
CRITERIA.
  
$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 6:25 PM EST, 10 hours 43 minutes earlier.

Area forecast discussion, Feb 23, 6:25 PM EST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EST WED FEB 23 2011

...SIGNIFICANT WINTER STORM TAKING AIM ON THE AREA FOR THURSDAY
NIGHT AND FRIDAY...

.UPDATE/AVIATION...
FAIRLY VIGOROUS CONVN BREAKING OUT N OF KSTL OVR WRN IL AND NWD TO
KDVN IN ERN IA AND OF GREAT CONCERN THIS EVENING GIVEN FAILURE OF LL
POLAR WEDGE TO MODIFY. RAPID REFRESH ADAMANT ON KEEPING AREAS NE OF
A LINE FM KNOX TO DECATUR BLO FREEZING OVERNIGHT AND LL MIXING/WAA
NOT SUFFICIENTLY STG ENOUGH TO SCOUR PERSISTENT LL INVERSION. THUS AN
ICING CONCERN GOING FORWARD. WILL MAKE NR TERM ADJUSTMENTS TO GOING
WX GRIDS OTHERWISE HOLD SHORT OF AN ADVISORY JUST YET IN LIEU OF A
QUICK LOOK AT 00Z RAOBS UPSTREAM. HWVR ANY GREATER EXPANSION OF
UPSTREAM PCPN MAY DICTATE OTHERWISE.

OTHERWISE W/UPSTREAM MSTR SURGE...XPC FURTHER DETERIORATION IN
FLIGHT CONDS THROUGH THIS EVENING...ESP LATE W/MVFR EARLY ON BFR
WIDESPREAD IFR CONDS DVLP. WILL HOLD W/LTR ARRIVAL OF SIG UPSTREAM
SW NOW CUTTING ACRS NRN BAHA TIED TO FVRD DEEPER/SLWR NEWD EJECTION
OF THIS SYS UP THE OH VALLEY THU NIGHT. REGARDLESS WIDESPREAD LIFR
CONDS XPCD W/THIS SYS IN +SN/BLSN AT KSBN AND +ZR/PL AT KFWA
INITIALLY BFR CHANGING OVER LATE THERE.

&&

.SHORT TERM...
TONIGHT THROUGH FRIDAY.

PESKY INVERSION HAS KEPT MOST AREAS SOCKED INTO CLOUDS ALL
DAY...LIMITING TEMP RISES WITH MANY LOCATIONS STILL IN THE LOWER TO
MIDDLE 20S. SURGE OF WARMER AIR TRYING TO WORK INTO THE AREA WITH
MODELS STILL INDICATING THIS OCCURRING TONIGHT. CONFIDENCE IN MODEL
HANDLING OF THE THERMAL PROFILES IS LOW GIVEN TRENDS OF TODAY. LIGHT
PRECIP WAS NOTED ACROSS ILLINOIS WORKING TOWARDS THE AREA THIS
EVENING AND OVERNIGHT WITH SOME CONVECTION NOTED BETWEEN QUINCY AND
ST LOUIS. WILL CONTINUE LIKELY POPS WITH THREAT FOR LIGHT FREEZING
RAIN OR DRIZZLE STILL ON TAP. TOSSED THE IDEA AROUND OF A ADVISORY
BUT OPTED TO HOLD OFF WITH TIMING CONCERNS AS WELL AS MODELS TRYING
TO KEEP BULK OF PRECIP TO OUR SOUTH. EVE SHIFT TO MONITOR TRENDS.

ANY PRECIP SHOULD WIND DOWN THURSDAY...ESPECIALLY ACROSS THE NORTH
BEFORE THE MAIN SYSTEM OF CONCERNS TAKES AIM ON THE REGION. HAVE
MAINTAINED POPS THROUGH THE DAY BUT DO SUSPECT THAT SOME TRIMMING
WILL OCCUR IN LATER FORECASTS. STRONG LIFT WILL ADVANCE ACROSS THE
AREA THURSDAY NIGHT WITH ALL MODELS AGREEING ON 700 MB LOW TRACK
SOMEWHERE ACROSS THE FORECAST AREA. THIS WOULD RESULT IN THE
HEAVIEST SNOWFALL OCCURRING IN NORTHERN OR CENTRAL PORTIONS OF THE
AREA...WITH A MIX OF SNOW...SLEET AND FREEZING RAIN SOUTH. WHILE
FINER DETAILS WILL CHANGE OVER THE NEXT 12 TO 24 HOURS AS WILL
POTENTIAL ACCUMULATIONS...ENOUGH CONFIDENCE TO HOIST A WINTER STORM
WATCH FOR THE ENTIRE AREA FOR THURSDAY NIGHT AND PART OF FRIDAY
MORNING. SOLID 4 TO 8 INCHES OF SNOW LOOKS ON TAP FOR MANY AREAS
WITH SOME INDICATIONS OF A FOOT OR MORE NOT OUT OF THE REALM OF
POSSIBILITY. IN AREAS THAT SEE THE WARM LAYER ALOFT LINGER...ICE
ACCUMULATIONS WILL BE POSSIBLE MAINLY SOUTH OF US 24. BY LATE
THURSDAY NIGHT...ALL PRECIP SHOULD CHANGE TO SNOW...WITH THE
HEAVIEST ACCUMULATIONS EXPECTED THEN. THOSE TRAVELING THURSDAY
NIGHT AND FRIDAY SHOULD BE PREPARED FOR HAZARDOUS CONDITIONS. WINDS
WILL ALSO INCREASE FROM THE EAST AND NORTHEAST RESULTING IN BLOWING
AND DRIFTING.

GIVEN CONCERNS ABOUT TEMPERATURES DURING THE PERIOD FEW CHANGES HAVE
BEEN MADE.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY

ACTIVE PERIOD FOR LONG TERM STILL ON TRACK WITH STRONG SYSTEM
EXPECTED TO APPROACH THE AREA LATE SUNDAY INTO TUESDAY.

LULL IN WEATHER EXPECTED SATURDAY MORNING THRU THE AFTERNOON AS
DRIER AIR TEMPORARILY EDGES INTO THE AREA AND FLOW BECOMES MORE
ZONAL. STILL A LL BAROCLINIC ZONE THAT LOOKS TO STALL OVER AREA AND
ASSOC SHEARED OUT AREA OF VORT ALOFT ON SAT AFTN INTO SUN WITH THE
POTENTIAL FOR LT SNOW AS WARM AIR NOSES INTO CWA. COULD SEE AN INCH
OR TWO OF SNOW ESP IN NORTH. LEFT POPS AND PCPN TYPE ALONE AS
THERMAL PROFILES LOOK COLD ENOUGH FOR ALL SNOW AT THE BEGINNING WITH
A CHANGE TO RAIN OR SNOW ON SUNDAY AFTN AS WAA BEGINS.

MAIN FORECAST FOCUS REMAINS ON THE END OF THE WEEKEND INTO EARLY
NEXT WEEK AS A TROUGH DIGS ITS WAY ONSHORE FROM WESTERN CONUS BY
SATURDAY...AND APPROACHES THE AREA BY SUNDAY EVENING. STILL A BIT OF
SPREAD IN TRACKS AMONG MODELS BUT THE 12Z GFS...ECMWF...GFS ENSEMBLES AND GEM
TRACK SYSTEM GENERALLY THRU CNTRL IL NE INTO MI AHD HAVE COME INTO
BETTER AGREEMENT SINCE YDA. GFS AND GEM ARE A BIT FASTER WITH
PROGRESSION WHILE ECMWF IS A BIT SLOWS AND DEVELOPS INVERTED TROF.
PRECIP TYPE STILL WORTH WATCHING AS SHIFT IN TRACK COULD AFFECT
BORDER BTWN RAIN AND SNOW. BUMPED UP POPS A BIT ON MONDAY AND LIKED
HOW HPC HANDLED IT. SHOULD BE IN WARM SECTOR THRU MONDAY WHICH WILL
ALLOW THICKNESSES AND PROFILES TO BE WARM ENOUGH FOR ALL RAIN
ESPECIALLY IN THE SOUTH. WENT MIX OF RAIN AND SNOW IN FAR NORTH
MOSTLY FOR COLLAB AND COULD BE SHARP GRADIENT BTWN PCPN TYPE IN
SOUTHERN MI CO. MAY NEED TO ADD IN THUNDER LATE SUN NIGHT INTO
MONDAY IN LATER FORECASTS AS FORCING IS DECENT BUT WAS HESITANT TO
ADD IT AT THIS PT. AFTER THIS SYSTEM...WX SHOULD BE QUIET INTO WEDS
THURS TIME FRAME. DID NOT MAKE SIG CHANGES FROM HPC TEMP GUIDANCE AS
THEY SEEM TO BE A GOOD COMPROMISE BTWN ENSEMBLE SPREAD.

OF OTHER CONCERN IS THE HYDRO CONDITIONS BY NEXT WEEK. GIVEN CURRENT SNOW
COVER AND SIGNIFICANT QPF EXPECTED FROM THURS SYSTEM AND SYSTEM INTO
EARLY NEXT WEEK...RIVERS AND STREAMS WILL NEED TO BE MONITORED FOR
POTENTIAL FLOODING.

&&

.AVIATION...
STRONG INVERSION KEEPING LOW CLOUDS IN PLACE AT BOTH TAF SITES SO
FAR. BASED ON UPSTREAM OBS AND ADVANCING MSTR AHEAD OF APPROACHING
WEAK WAVE...NOT SURE WE WILL LOSE MUCH OF THE STRATUS. BASED ON A
FEW BREAKS ACROSS ILLINOIS WILL KEEP SCT STRATUS LAYER FOR A FEW
HOURS LATE AFTERNOON/EVE BUT SUSPECT AMENDMENT WILL BE NEEDED.

BIGGER CONCERN WILL BE WITH LIGHT PRECIP EXPECTED TONIGHT. SFC
TEMPS HAVE BEEN SLOW TO WARM WITH INCREASING ISSUES WITH FREEZING
DRIZZLE/LGT FREEZING RAIN LOOMING...ESPECIALLY AT KFWA. HAVE KEPT
ALL RAIN FOR NOW WITH MODELS STILL SUGGESTING WARM SURGE WILL
OVERCOME COLD BOUNDARY LAYER BUT FREEZING RAIN MAY BE AN IMPACT AT
00Z ISSUANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR INZ003>009-012>018-020-022>027-032>034.

MI...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR MIZ077>081.

OH...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...OBERGFELL
UPDATE/AVIATION...T
Hazardous weather outlook, Feb 23, 5:59 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 AM EST WED FEB 23 2011

LMZ043-046-241100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
559 AM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM THURSDAY
NIGHT INTO EARLY FRIDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-241100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
559 AM EST WED FEB 23 2011 /459 AM CST WED FEB 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SOME FREEZING RAIN IS POSSIBLE TONIGHT. PRECIPITATION AMOUNTS ARE
EXPECTED TO BE LIGHT...BUT THERE IS A POTENTIAL OF SOME SLICK
SPOTS DEVELOPING ON ROADWAYS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG WINTER STORM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS LATE TONIGHT AND LIFT NORTHEAST THROUGH THE OHIO VALLEY
LATE THURSDAY THROUGH EARLY FRIDAY. AT THIS TIME...SIGNIFICANT
SNOW APPEARS LIKELY WITH THIS SYSTEM INCLUDING A CHANCE FOR SLEET
AND FREEZING RAIN IN SOME AREAS LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT. EARLY INDICATIONS SUGGEST SNOWFALL TOTALS IN EXCESS
OF 6 INCHES ARE POSSIBLE ROUGHLY ALONG AND NORTH OF A ROCHESTER TO
NAPOLEON LINE. SOME ICE ACCUMULATION IS ALSO POSSIBLE...ESPECIALLY
SOUTH OF THIS LINE. IN ADDITION...NORTHEAST WINDS WILL BECOME
GUSTY THURSDAY NIGHT INTO FRIDAY MORNING RESULTING IN AREAS OF
BLOWING AND DRIFTING SNOW.

THIS STORM SYSTEM WAS OFFSHORE THE BAJA OF CALIFORNIA COAST...AND
ADDITIONAL FLUCTUATIONS IN TRACK AND INTENSITY CAN BE EXPECTED
WHICH WILL HAVE AN IMPACT ON PRECIPITATION TYPE AND AMOUNTS. STAY
TUNED FOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS STORM.

ANOTHER STRONG STORM SYSTEM MAY BRING A WINTRY MIX OF
PRECIPITATION LATE THIS WEEKEND INTO EARLY NEXT WEEK. MUCH
UNCERTAINTY REMAINS REGARDING THE TRACK AND STRENGTH OF THIS
STORM...AND FUTURE FORECASTS SHOULD BE MONITORED CONCERNING THIS
POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Feb 23, 11:32 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST WED FEB 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     SNOW             MILLBURG                42.12N  86.34W
02/23/2011  M0.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            SNOW HAS CHANGED OVER TO LIGHT FREEZING RAIN.

&&

EVENT NUMBER IWX1100458

NDM
Special weather statement, Feb 23, 11:59 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EST WED FEB 23 2011

INZ006>009-017-018-025>027-MIZ079>081-OHZ001-002-004-005-015-016-
024-025-240815-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-
ADAMS-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1159 PM EST WED FEB 23 2011

AT 1145 PM EST... RADAR INDICATED A LARGE AREA OF WINTRY
PRECIPITATION FROM NORTHWEST INDIANA INTO SOUTHEAST LOWER MICHIGAN
EXTENDING INTO NORTHWEST OHIO. A MIX OF SNOW...SLEET...AND
FREEZING RAIN WILL PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS
THROUGH THE REMAINDER OF THE NIGHT. ICE ACCUMULATION OF A TENTH TO
TWO TENTHS OF AN INCH CAN BE EXPECTED ACROSS SOME LOCATIONS. ROUTE
6 HAS BEEN REPORTED EXTREMELY HAZARDOUS IN THE CORUNNA AND WAWAKA
AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVEL IS
ABSOLUTELY NECESSARY TONIGHT...AND ALLOW PLENTY OF EXTRA TIME TO
REACH DESTINATIONS.

INZ003>005-012>016-024-MIZ077-078-240815-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WABASH-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
WABASH...NORTH MANCHESTER...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
1159 PM EST WED FEB 23 2011 /1059 PM CST WED FEB 23 2011/

AT 1145 PM EST...RADAR INDICATED A LARGE AREA OF WINTRY
PRECIPITATION FROM NORTHWEST INDIANA INTO SOUTHEAST LOWER MICHIGAN
EXTENDING INTO NORTHWEST OHIO. A MIX OF SNOW...SLEET...AND
FREEZING RAIN WILL PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS
THROUGH THE REMAINDER OF THE NIGHT. PRECIPITATION WILL GRADUALLY
DIMINISH FROM WEST TO EAST OVERNIGHT...BUT WITH TEMPERATURES AT OR
BELOW FREEZING...ROADS WILL LIKELY REMAIN HAZARDOUS AFTER THE
PRECIPITATION DIMINISHES IN INTENSITY. MOTORISTS ARE URGED TO
EXERCISE EXTREME CAUTION WHEN TRAVELLING ACROSS THE REGION
TONIGHT...AND ALLOW PLENTY OF EXTRA TIME TO REACH DESTINATIONS.
Local storm report, Feb 24, 12:06 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1206 AM EST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FREEZING RAIN    1 ESE WAWAKA            41.45N  85.47W
02/23/2011  E0.20 INCH       NOBLE              IN   NWS EMPLOYEE

            HIGHWAY 6 IN NOBLE COUNTY WAS ICE COVERED AND VERY
            SLIPPERY

&&

EVENT NUMBER IWX1100459

SKIPPER
Local storm report, Feb 24, 1:03 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     FREEZING RAIN    2 N NORTH WEBSTER       41.36N  85.70W
02/24/2011  M0.05 INCH       KOSCIUSKO          IN   NWS OFFICE

            SURFACES HAVE BECOME ICE COVERED AND SLIPPERY

&&

EVENT NUMBER IWX1100460

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:37 PM ESTWinter Weather AdvisoryIWXAdams, Allen, DeKalb, Elkhart, Fulton, Huntington and 9 more7 hr
Feb 24, 4:48 AM ESTWinter Storm WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Fulton and 10 more29 hr
Feb 24, 11:56 AM ESTWinter Weather AdvisoryIWXElkhart, LaGrange, Marshall, Starke, Steuben22 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.